Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Had biopsy for rash. May be due to herald patches. Prescribed different topical creams. How do I get rid of this?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5793 Questions
I have had a biopsy for persistent rash that came back as pityriasis rosea. I was pretty sure that's what it was because of the herald patches. This is the 3rd time I have gotten it and it has been a year. My dermatologist says that I should not take hot baths and he keeps prescribing different topical creams. But as soon as I run out of them, it comes right back. My rash is mostly in "underwear" areas and runs distinctly down both sides of my ribcage as well as my thighs. Any thoughts on what I can do to make it go away?
Posted Wed, 17 Jul 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 34 minutes later
Thanks for the query.
P Rosea is a disease with various causes. Although all the causes are uncertain, but the most important association is with human herpes virus 7. If there is a facility, get tested for this virus, else a trial of acyclovir tablet may help you. Another possibility is chronic streptococcal throat carriage. Please get a throat swab culture done. Discuss these two possibilities with your dermatologist. Let me know if you have any other doubts. Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor